MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008400
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Or Device Fragments Location Unknown (2590); Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that deployment issues and stent migration occurred.The chronic totally occluded (cto) target lesion was located in the distal right coronary artery (rca).An 8f guide catheter was used in the rca via a right femoral sheath, a 7f guide catheter was used for the left coronary system via a left radial sheath, and a 185 cm guide wire was advanced into the rca to the proximal cap of the cto.It was decided to stent the ostial/proximal rca with a 4.00 x 8 mm synergy ii drug-eluting stent prior to attempting the distal rca cto.The stent was deployed at 16 atmospheres for 18 seconds and the guide was disengaged for the deployment of the stent.While attempting to engage the guide back in the rca, it was noted that the stent was entangled with the 8f guide catheter.The guide catheter was through a stent strut and the stent was hugging the guide.The physician thought the stent had watermelon seeded back into the aorta during deployment and got caught up in the guide catheter during the attempt to re-engage the rca.The 7f guide catheter was exchanged for another and a 30 mm snare was inserted via the new 7f guide catheter.After multiple snaring attempts of the 8f guide catheter and subsequently the stent, it was noticed on fluoroscopy that the stent was no longer on the guide catheter.A scan using fluoroscopy and cinematography was performed on the patient¿s head/neck, upper extremities, chest/abdomen and femoral/iliac regions in search of the stent.There was no visual of the stent during this time.The snare was removed and assessed with no evidence of the stent.The guide catheters were also removed and assessed with no evidence of the stent.The physician decided to suture in the femoral sheath and sent the patient to radiology for further imaging to locate where the stent migrated to in the body.The stent was not located with x-ray images in radiology.No further patient complications were reported and the patient remained stable throughout the procedure.The patient was doing well and will return for a repeat attempt at the cto lesion.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7373515
Report Number2134265-2018-02245
Device Sequence Number1556693
Product Code NIQ
UDI-Device Identifier08714729840015
UDI-Public08714729840015
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model NumberH7493926008400
Device Catalogue Number39260-0840
Device Lot Number0021420795
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F EBU 4 GUIDE CATHETER; 7F MP GUIDE CATHETER; 8F AL1 GUIDE; AMPLATZ GOOSE NECK 30MM SNARE; FORTE MODERATE 185CM WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR